Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 93, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2009, 2:12 AM CDT for Hickman County, Lewis County, Maury County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2009, 2:12 AM CDT (07:12 UTC)
- Expired
- May 2, 2009, 2:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 020712
SVROHX
TNC081-101-119-020745-
/O.NEW.KOHX.SV.W.0093.090502T0712Z-090502T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
212 AM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN LEWIS COUNTY IN MIDDLE TENNESSEE...
MAURY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COLUMBIA...
* UNTIL 245 AM CDT
* AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF MOUNT PLEASANT...OR 14 MILES
WEST OF COLUMBIA...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRING HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3564 8744 3580 8701 3578 8697 3579 8695
3561 8686 3547 8736
TIME...MOT...LOC 0712Z 249DEG 27KT 3559 8730
$$
ROSE1 follow-up statement
000
WWUS54 KOHX 020728
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
228 AM CDT SAT MAY 2 2009
TNC081-101-119-020745-
/O.CON.KOHX.SV.W.0093.000000T0000Z-090502T0745Z/
MAURY TN-HICKMAN TN-LEWIS TN-
228 AM CDT SAT MAY 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHEASTERN LEWIS...SOUTH CENTRAL HICKMAN AND MAURY COUNTIES...
AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF MOUNT PLEASANT...OR 6
MILES WEST OF COLUMBIA...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3564 8744 3580 8701 3578 8697 3579 8695
3561 8686 3547 8736
TIME...MOT...LOC 0729Z 249DEG 27KT 3564 8715
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:42 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 1, 9:42 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 942 PM CDT FRI MAY 1 2009 .UPDATE... LOOKS LIKE A LULL IN CONVECTIVE ACTIVITY...SO WILL LOWER POPS FOR REMAINDER OF NIGHT...KEEPING A WATCHFUL EYE ON DEVELOPMENTS OUT W. && 17/MAG .PREV DISCUSSION... /ISSUED 350 PM CDT FRI MAY 1 2009/ DISCUSSION... SFC HIGH PRES IN THE CNTL PLAINS WL CONTINUE TO PUSH A COLD FRONT INTO MID TN TONIGHT. FRONT WL PULL UP STATIONARY. PERIODS OF SHOWERS AND THUNDERSTORMS ON TAP TONIGHT. SFC HIGH PRES MOVES ACR THE OH VLY SAT WITH PERIODS OF SHOWERS AND THUNDERSTORMS SOUTH ALONG STATIONARY FRONT. MODELS AGREEMENT WITH INVERTED TROUGHING ALONG STALLED FRONT SAT NIGHT-SUN ACR MID TN. EXCESSIVE RAINFALL LIKELY SAT NIGHT-SUN. WIDESPREAD RAINFALL AMOUNTS OF THREE TO SIX INCHES EXPECTED. HIGHER AMOUNTS POSSIBLE IF LATER MODELS HOLD THIS TREND. CONDITIONS FAVORABLE FOR FLASH FLOODING SAT NIGHT-SUN. FLASH FLOOD OR HYDROLOGIC OUTLOOK (MEMESFOHX) SENT TO ADDRESS THIS CONCERN. FLASH FLOOD WATCH MAY BE REQUIRED. PCPN CHANCE DECREASES MON AS SYS MOVES EAST. DRY PERIOD MON EVENING INTO WED MORNING...BEFORE NEXT FRONTAL SYSTEM MOVES IN WED NIGHT. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. &&
Hazardous weather outlook, May 1, 5:44 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 544 PM CDT FRI MAY 1 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 544 PM CDT FRI MAY 1 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT WEAK UPPER LEVEL DISTURBANCES SWEEPING ACROSS THE AREA WILL GENERATE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING HAIL OR WINDS. HEAVY RAINS WILL LEAD TO LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL SYSTEM OVER THE OHIO VALLEY WILL DROP SOUTHEASTWARD ON SATURDAY AND BECOME STATIONARY OVER THE MIDSTATE. THE FRONT IN COMBINATION WITH UPPER LEVEL DISTURBANCES SWEEPING ACROSS THE OHIO AND TENNESSEE VALLEYS WILL GENERATE A SLIGHT RISK OFF SEVERE STORMS THIS WEEKEND. THE FRONTAL SYSTEM WILL ALSO TEND TO CONCENTRATE RAINFALL OVER THE NORTHWESTERN AND NORTHERN TIER COUNTIES THIS WEEKEND. THERE IS SOME POTENTIAL FOR HEAVY RAINFALL AND POSSIBLY FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT AND THROUGH THE WEEKEND DUE TO THE CONTINUING THREAT OF SEVERE THUNDERSTORMS. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:31 PM CDT | River Flood Advisory | OHX | Cheatham | 36 hr |
| May 2, 1:45 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 30 min |
| May 2, 2:46 AM CDT | Flash Flood Warning | OHX | Benton, Hickman, Lewis, Maury, Perry | 4 hr |
| May 2, 3:17 AM CDT | Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 48 hr |
| May 2, 3:18 AM CDT | Flash Flood Warning | OHX | Bedford, Marshall | 4 hr |
| May 2, 4:52 AM CDT | Flash Flood Warning | OHX | Coffee | 4 hr |
| May 2, 5:13 AM CDT | River Flood Warning | OHX | Hickman | 7 days |
| May 2, 5:16 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 4 hr |
| May 2, 6:45 AM CDT | River Flood Warning | OHX | Perry | 3 days |
| May 2, 7:19 AM CDT | Flash Flood Warning | OHX | Grundy, Van Buren | 82 min |
| May 2, 9:58 AM CDT | River Flood Warning | OHX | Humphreys | 50 hr |
| May 2, 11:39 AM CDT | River Flood Warning | OHX | Maury | 5 days |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Bedford | 36 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Lawrence | 36 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Bedford | 9 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 9 hr |
| May 2, 6:29 PM CDT | River Flood Warning | OHX | Marshall | 16 hr |
| May 2, 6:34 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.